Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Apr 28, 2021, 1:33 AM CDT for 4 counties in Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2021, 1:33 AM CDT (06:33 UTC)
- Expired
- Apr 28, 2021, 2:30 AM CDT
- In force
- 57 min
- Issued by
- NWS Midland/Odessa, TX
Counties Glasscock County, TX, Howard County, TX, Midland County, TX, Mitchell County, TX
The radar
The Midland/Odessa radar (KMAF), 94 km from the middle of the area, began a volume at 06:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 6.6 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 3768 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
782
WWUS84 KMAF 280633
SPSMAF
Special Weather Statement
National Weather Service Midland/Odessa TX
133 AM CDT Wed Apr 28 2021
TXZ051>053-061>063-068>070-280730-
Midland TX-Mitchell TX-Martin TX-Reagan TX-Crane TX-Ector TX-
Upton TX-Glasscock TX-Howard TX-
133 AM CDT Wed Apr 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR GLASSCOCK...SOUTHEASTERN ECTOR...
SOUTHERN SCURRY...MITCHELL...SOUTHEASTERN MIDLAND...NORTHWESTERN
REAGAN...SOUTHEASTERN HOWARD...SOUTHEASTERN MARTIN...NORTHEASTERN
CRANE AND NORTHERN UPTON COUNTIES UNTIL 230 AM CDT...
At 132 AM CDT, Doppler radar was tracking multiple strong
thunderstorms 11 miles east of Forsan, or 19 miles northwest of
Sterling City, moving northeast at 45 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Big Spring, Colorado City, Garden City, Coahoma, Loraine, Forsan,
Sand Springs, Lomax, Colorado City Airport, Lake Colorado City, Lake
Colorado City State Park, Champion Creek Reservoir, Westbrook,
Midkiff, Cuthbert, Skywest Airport, Buford, Big Spring Country Club,
Big Spring McMahon-Wrinkle Airpark and Saint Lawrence.
This includes Interstate 20 between mile markers 168 and 228.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
western Texas.
LAT...LON 3209 10078 3209 10126 3179 10127 3148 10178
3160 10247 3253 10115 3253 10066 3216 10066
TIME...MOT...LOC 0632Z 235DEG 38KT 3208 10117
$$
87What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Apr 28, 12:29 AM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Apr 28, 12:29 AM CDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1229 AM CDT Wed Apr 28 2021 .DISCUSSION... See aviation discussion below. && .AVIATION... Storms extended ne from FST to s of MAF. Continued development is expected along that general line and newd as an upper-level jet continues to approach from the sw and as a 50kt low-level jet feeds into boundary storms developing/moving along. For now we have kept a TEMPO at FST until 08Z and VCTS MAF til 09Z. A cold front will approach from the n later this morning and may pass thru HOB mid morning, otherwise sw-w winds will prevail elsewhere Wed PM. Severe thunderstorm watch #115 continues until 3 AM CDT. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 86 56 68 51 / 10 30 50 40 Carlsbad 75 48 66 47 / 10 20 50 30 Dryden 91 61 79 56 / 10 20 20 20 Fort Stockton 83 54 71 50 / 10 10 40 30 Guadalupe Pass 65 45 59 45 / 10 10 50 30 Hobbs 76 48 64 45 / 10 30 50 30 Marfa 75 41 66 40 / 10 10 30 20 Midland Intl Airport 83 55 66 50 / 10 30 50 40 Odessa 83 53 67 49 / 10 30 50 40 Wink 82 51 69 49 / 10 20 50 30 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, Apr 27, 3:44 PM CDT, 9 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 344 PM CDT Tue Apr 27 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-282045- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 344 PM CDT Tue Apr 27 2021 /244 PM MDT Tue Apr 27 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible this afternoon and tonight mainly over the Western Low Rolling Plains and Permian Basin. Any storms that do develop will be accompanied by frequent lightning, small hail, gusty winds, and brief, heavy rainfall. There is a slight risk of severe storms, capable of producing large hail, damaging winds, and an isolated tornado. A Red Flag warning is in effect through early evening for Southeast new Mexico and much of West Texas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 44
In the hours before
Special weather statement, Apr 27, 10:22 PM CDT, 3 hours 11 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 1022 PM CDT Tue Apr 27 2021 TXZ046-047-051>053-280400- Mitchell TX-Martin TX-Dawson TX-Howard TX-Borden TX- 1022 PM CDT Tue Apr 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SCURRY... NORTHWESTERN MITCHELL...SOUTHERN BORDEN...NORTHERN HOWARD... NORTHEASTERN MARTIN AND SOUTHEASTERN DAWSON COUNTIES UNTIL 1100 PM CDT... At 1021 PM CDT, Doppler radar was tracking strong thunderstorms 10 miles east of Lenorah, or 13 miles west of Big Spring, moving northeast at 40 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Big Spring, Ackerly, Luther, Knott, Vealmoor and Vincent. A Severe Thunderstorm Watch remains in effect until 300 AM CDT for western Texas. LAT...LON 3217 10170 3232 10183 3284 10170 3247 10107 TIME...MOT...LOC 0321Z 233DEG 36KT 3229 10170 87
Special weather statement, Apr 27, 11:05 PM CDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1105 PM CDT Tue Apr 27 2021
TXZ047-048-052-053-280445-
Mitchell TX-Scurry TX-Howard TX-Borden TX-
1105 PM CDT Tue Apr 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SCURRY...NORTHERN MITCHELL...
SOUTHEASTERN BORDEN AND NORTHEASTERN HOWARD COUNTIES UNTIL 1145 PM
CDT...
At 1104 PM CDT, Doppler radar was tracking a strong thunderstorm near
Luther, or 14 miles north of Big Spring, moving east at 40 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Snyder, Colorado City, Coahoma, Loraine, Colorado City Airport, J B
Thomas Reservoir, Inadale, Westbrook, Vincent, Hermleigh, Randalls
Corner, Winston Field, Cuthbert, Knapp, Buford, Dunn and Ira.
This includes Interstate 20 between mile markers 195 and 202, near
mile marker 206, and between mile markers 208 and 226.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
western Texas.
LAT...LON 3229 10135 3257 10145 3291 10091 3253 10066
3242 10066
TIME...MOT...LOC 0404Z 247DEG 36KT 3244 10138
87Special weather statement, Apr 27, 11:34 PM CDT, 1 hour 59 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 1134 PM CDT Tue Apr 27 2021 TXZ061>063-067>069-075-280530- Midland TX-Pecos TX-Crane TX-Ector TX-Upton TX-Glasscock TX-Ward TX- 1134 PM CDT Tue Apr 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PECOS... SOUTHWESTERN GLASSCOCK...SOUTHEASTERN ECTOR...SOUTHEASTERN WARD... SOUTHERN MIDLAND...NORTHWESTERN REAGAN...CRANE AND NORTHWESTERN UPTON COUNTIES UNTIL 1230 AM CDT... At 1133 PM CDT, Doppler radar was tracking a strong thunderstorm 12 miles southeast of Grandfalls, or 21 miles southwest of Crane, moving northeast at 25 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Midland, Crane, Grandfalls, Cotton Flat, Imperial Reservoir, Midkiff, Crane County Airport, Imperial, Skywest Airport, Pleasant Farms and Cordona Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 300 AM CDT for western Texas. LAT...LON 3103 10265 3125 10296 3196 10209 3169 10172 TIME...MOT...LOC 0433Z 222DEG 46KT 3125 10267 87
Special weather statement, Apr 27, 11:37 PM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1137 PM CDT Tue Apr 27 2021
TXZ047-052-053-063-280515-
Mitchell TX-Glasscock TX-Howard TX-Borden TX-
1137 PM CDT Tue Apr 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GLASSCOCK...SOUTHWESTERN
MITCHELL...SOUTH CENTRAL BORDEN...HOWARD AND SOUTHEASTERN MARTIN
COUNTIES UNTIL 1215 AM CDT...
At 1136 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 8 miles east of Lomax, or 12 miles south of Big
Spring, moving northeast at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Big Spring, Coahoma, Forsan, Sand Springs, Lomax, Luther, Big Spring
Country Club, Big Spring McMahon-Wrinkle Airpark and Elbow.
This includes Interstate 20 between mile markers 164 and 202.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
western Texas.
LAT...LON 3220 10081 3208 10110 3209 10126 3201 10127
3188 10159 3208 10173 3209 10169 3217 10169
3258 10153
TIME...MOT...LOC 0436Z 242DEG 40KT 3207 10151
87Special weather statement, Apr 27, 11:49 PM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1149 PM CDT Tue Apr 27 2021
TXZ046>048-051-052-280530-
Martin TX-Dawson TX-Scurry TX-Howard TX-Borden TX-
1149 PM CDT Tue Apr 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SCURRY...BORDEN...
NORTHWESTERN HOWARD...NORTHEASTERN MARTIN AND SOUTHEASTERN DAWSON
COUNTIES UNTIL 1230 AM CDT...
At 1148 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ackerly, moving northeast at 40 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Lamesa, Ackerly, Gail, Lamesa Municipal Airport, Los Ybanez,
Sparenberg, Patricia, Arvana, Hancock, Tenmile, Vealmoor, Key and
Klondike.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
western Texas.
LAT...LON 3271 10104 3237 10193 3259 10212 3296 10183
3296 10144
TIME...MOT...LOC 0448Z 242DEG 40KT 3260 10179
87Special weather statement, Apr 28, 1:33 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
133 AM CDT Wed Apr 28 2021
TXZ051>053-061>063-068>070-280730-
Midland TX-Mitchell TX-Martin TX-Reagan TX-Crane TX-Ector TX-
Upton TX-Glasscock TX-Howard TX-
133 AM CDT Wed Apr 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR GLASSCOCK...SOUTHEASTERN ECTOR...
SOUTHERN SCURRY...MITCHELL...SOUTHEASTERN MIDLAND...NORTHWESTERN
REAGAN...SOUTHEASTERN HOWARD...SOUTHEASTERN MARTIN...NORTHEASTERN
CRANE AND NORTHERN UPTON COUNTIES UNTIL 230 AM CDT...
At 132 AM CDT, Doppler radar was tracking multiple strong
thunderstorms 11 miles east of Forsan, or 19 miles northwest of
Sterling City, moving northeast at 45 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Big Spring, Colorado City, Garden City, Coahoma, Loraine, Forsan,
Sand Springs, Lomax, Colorado City Airport, Lake Colorado City, Lake
Colorado City State Park, Champion Creek Reservoir, Westbrook,
Midkiff, Cuthbert, Skywest Airport, Buford, Big Spring Country Club,
Big Spring McMahon-Wrinkle Airpark and Saint Lawrence.
This includes Interstate 20 between mile markers 168 and 228.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
western Texas.
LAT...LON 3209 10078 3209 10126 3179 10127 3148 10178
3160 10247 3253 10115 3253 10066 3216 10066
TIME...MOT...LOC 0632Z 235DEG 38KT 3208 10117
87The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:19 PM CDT | Special Weather Statement | MAF | Howard | 56 min |
| Apr 27, 7:32 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell, Scurry | 58 min |
| Apr 27, 7:35 PM CDT | Special Weather Statement | MAF | Ector | 40 min |
| Apr 27, 7:43 PM CDT | Areal Flood Advisory | MAF | Mitchell, Scurry | 3 hr |
| Apr 27, 7:58 PM CDT | Tornado Warning | MAF | Scurry | 47 min |
| Apr 27, 7:59 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 34 min |
| Apr 27, 8:05 PM CDT | Severe Thunderstorm Warning | MAF | Martin, Midland | 40 min |
| Apr 27, 8:31 PM CDT | Special Weather Statement | MAF | Howard | 44 min |
| Apr 27, 9:24 PM CDT | Special Weather Statement | MAF | Scurry | 51 min |
| Apr 27, 9:37 PM CDT | Severe Thunderstorm Warning | MAF | Howard, Mitchell, Scurry | 53 min |
| Apr 27, 10:22 PM CDT | Special Weather Statement | MAF | Howard | 38 min |
| Apr 27, 11:05 PM CDT | Special Weather Statement | MAF | Scurry | 40 min |
| Apr 27, 11:34 PM CDT | Special Weather Statement | MAF | Crane, Midland | 56 min |
| Apr 27, 11:37 PM CDT | Special Weather Statement | MAF | Howard | 38 min |
| Apr 27, 11:40 PM CDT | Areal Flood Advisory | MAF | Crane, Glasscock, Midland, Pecos, Upton | 3 hr |
| Apr 27, 11:49 PM CDT | Special Weather Statement | MAF | Borden, Dawson | 41 min |
| Apr 28, 12:08 AM CDT | Areal Flood Advisory | MAF | Howard, Mitchell, Scurry | 3 hr |
| Apr 28, 12:15 AM CDT | Severe Thunderstorm Warning | MAF | Howard, Mitchell, Scurry | 60 min |
| Apr 28, 12:36 AM CDT | Severe Thunderstorm Warning | MAF | Crane, Midland, Pecos, Reagan, Upton | 54 min |
| Apr 28, 3:49 AM CDT | Special Weather Statement | MAF | Reagan | 41 min |
| Apr 28, 4:24 AM CDT | Special Weather Statement | MAF | Reagan | 51 min |
| Apr 28, 4:27 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Reagan | 33 min |
| Apr 28, 5:00 AM CDT | Special Weather Statement | MAF | Mitchell | 45 min |
| Apr 28, 4:13 PM CDT | Special Weather Statement | MAF | Howard | 47 min |
| Apr 28, 4:36 PM CDT | Severe Thunderstorm Warning | MAF | Howard, Mitchell | 39 min |
| Apr 28, 4:52 PM CDT | Special Weather Statement | MAF | Glasscock | 38 min |
| Apr 28, 4:54 PM CDT | Special Weather Statement | MAF | Borden, Dawson | 51 min |
| Apr 28, 5:08 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 26 min |
| Apr 28, 5:12 PM CDT | Severe Thunderstorm Warning | MAF | Howard, Mitchell | 63 min |
| Apr 28, 5:39 PM CDT | Special Weather Statement | MAF | Borden | 66 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.